Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 123, NWS Nashville, TN

August 15, 1998Van Buren County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 15, 1998, 12:01 PM CDT for Van Buren County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 1998, 12:01 PM CDT (17:01 UTC)
Expired
Aug 15, 1998, 2:35 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Van Buren County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 151701
FFWBNA
TNC175-151935-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CDT SAT AUG 15 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAN BUREN COUNTY IN SOUTHEASTERN TENNESSEE

* UNTIL 235 PM CDT

* AT 12 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVING VERY SLOWLY NORTHEAST
  THROUGH THE SOUTHERN PART OF THE COUNTY.  ONE TO TWO INCHES OF
  RAIN HAS FALLEN OVER THE LAST TWO HOURS AND AS MUCH AS AN INCH
  OR MORE IS POSSIBLE OVER THE NEXT HOUR OR TWO.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

MR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 9:15 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 15, 9:15 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CDT SAT AUG 15 1998

SE MIDDLE AND E TN FOCUS FOR WDSPRD CNVCTN TDY...ISOLATD AT BEST TO
THE N AND W.  CURRNT ZNS SEEM OKAY ATTM...NO CHGS SUGGSTD.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:51 PM CDTFlash Flood WarningOHXGiles2 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.